All of this could have a simple answer. Puberty.
It would be nice if it was something so simple as puberty.
I am wondering if his vyvance dose has been changed at all in the last couple of years? If he has gained weight, etc., its possible the meds are not working as well or wearing off to soon. So something to definitely talk to your doctor about.
Really sad to hear that his teachers have given up on him? Have you looked into a 504 plan that will do things like give him more time on tests, etc.
A book I recommend a lot is "The ADD/ ADHD Answer book," by Susan Ashley. She has a great section on 504 plans and what to put in them. Also it has a lot of other information that you might find useful. Its only about 10 bucks on Amazon.
Also here is a link to a site that has some great tips on doing homework - http://www.additudemag.com/search/keyword/Homework%20and%20Test%20Help.html
as well as a lot of other very good tips for working with AD/HD kids.
Finally, recent studies have shown that just medication is nowhere as effective as medication and counseling. Has he had any help in understanding what ADHD is, how it affects him, and how to cope with it. The meds are not a magic bullet and there are a lot of other things that need to go along with it.
Hope some of this helps. If you need more info - please post!